MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED

ENDOLOGIX INC. AFX2; BIFURCATED
Model Number BEA25-120/I16-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597); Patient Problem/Medical Problem (2688)
Date of Event 10/09/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
To date the incident devices have not been received for evaluation.If the devices are received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported a patient with a severely distended abdomen came in emergently on (b)(6) 2016 with a ruptured aortic aneurysm that was leaking a significant amount of blood into the retroperitoneum.The physician elected to treat the patient by implanting a bifurcated stent, an infrarenal aortic extension, and a suprarenal aortic extension.At the completion of the implant the physician was concerned with compartment syndrome, the significant amount of blood loss, as well as the prolonged ballooning of the aortic vessels; the physician had to explant the devices.The physician completed an open repair however, the patient expired on (b)(6) 2016, due to significant blood loss.
 
Additional Manufacturer Narrative
At the completion of the investigation, a clinical evaluation was not completed due to no patient medical records and no patient images available.The manufacturing evaluation did not reveal any issues or deviations that would explain the reported event.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The event devices were returned for further evaluation and sample evaluation confirms that all devices were free of defects and showed no failure.Based on the information available, the root cause of the reported event is unknown.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX2
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6087173
Report Number2031527-2016-00527
Device Sequence Number1602517
Product Code MIH
UDI-Device Identifier00818009014719
UDI-Public(01)00818009014719(17)170722
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2017
Device Model NumberBEA25-120/I16-40
Device Lot Number1526844-003
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTO UNI-ILIAC- 1580532-002; SUPRARENAL AORTA UNI-ILIAC- 1342245-010
Outcome Attributed to Adverse Event Death;
Patient Age75 YR